Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 8, 2012, 8:17 PM CST for Webb County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2012, 8:17 PM CST (02:17 UTC)
- Expired
- Mar 8, 2012, 9:15 PM CST
- In force
- 58 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 163 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 9:10 PM CST | HAIL 1.25 | 14 Nnw Aguilares, TX | VEHICLES WITH WINDSHIELDS DAMAGED DUE TO HAIL ALONG HIGHWAY 59 NEAR THE COMMUNITY OF RANCHITOS LAS LOMAS. |
| Mar 8, 9:15 PM CST | HAIL 1.75 | 24 Ene Laredo, TX | OBSERVER REPORTED PEA TO GOLF BALL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
849 WUUS54 KCRP 090217 SVRCRP TXC479-090315- /O.NEW.KCRP.SV.W.0008.120309T0217Z-120309T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 817 PM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 915 PM CST * AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR BOTINES...OR 17 MILES SOUTH OF ENCINAL...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RANCHITOS LAS LOMAS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 2794 9894 2750 9902 2769 9953 2798 9943 TIME...MOT...LOC 0217Z 294DEG 17KT 2780 9938 $$ RG
1 follow-up statement
369
WWUS54 KCRP 090243
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
843 PM CST THU MAR 8 2012
TXC479-090315-
/O.CON.KCRP.SV.W.0008.000000T0000Z-120309T0315Z/
WEBB-
843 PM CST THU MAR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR CENTRAL WEBB COUNTY...
AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF RANCHITOS LAS LOMAS...OR 20 MILES
NORTHEAST OF LAREDO...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RANCHITOS LAS LOMAS...
LAT...LON 2793 9926 2794 9895 2794 9894 2750 9902
2764 9940
TIME...MOT...LOC 0243Z 294DEG 17KT 2775 9925
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:49 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 8, 5:49 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 PM CST THU MAR 8 2012
.DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT FEW HOURS
ACROSS THE REGION. AN INCREASE IN CLOUDS AND BREIF WEAKENING OF THE
WIND SPEEDS CAN BE EXPECTED AHEAD OF A COLD FRONT THAT IS
CURRENTLY MOVING THROUGH THE TEXAS HILL COUNTRY. THE DEVELOPMENT
OF SHOWERS AHEAD OF THE FRONT CAN ALSO BE EXPECTED WITH
THUNDERSTORMS THEN EXPECTED AS THE FRONT PUSHES THROUGH THE
REGION...GENERALLY AROUND 05Z OUT WEST...THEN BETWEEN 08Z-12Z FOR
EASTERN SITES. SHOWERS WILL CONTINUE JUST BEHIND THE FRONT THROUGH
AROUND 15Z FRIDAY WITH MORE OF OVERRUNNING RAIN LATE IN THE
PERIOD. THE CHANCE FOR THUNDERSTORMS MAY LINGER THROUGH THE DAY ON
FRIDAY ALONG WITH LOW CIGS AND NORTHERLY WINDS.
&&
.PREV DISCUSSION... /ISSUED 411 PM CST THU MAR 8 2012/
SHORT TERM (TONIGHT THROUGH FRIDAY)...A COLD FRONT IS DRAPED
ACROSS THE STATE OF TEXAS THIS AFTERNOON AND WILL CONTINUE TO MOVE
SOUTH...REACHING THE NORTHERN PORTIONS OF THE CWA FROM 04Z-06Z.
MODELS WERE HINTING AT A S/W MOVING EAST LATE AHEAD OF THE FRONT
OVER NORTHEASTERN MEXICO WHICH COULD KICK OFF CONVECTION OVER THE
MOUNTAINS AND MOVE ACROSS THE WESTERN PORTIONS OF THE CWA.
ADDITIONAL STORMS WILL DEVELOP MAINLY ALONG THE FRONT WHERE THERE
WILL BE BEST FORCING. OVERALL...BETTER DYNAMICS HAVE SHIFTED
FURTHER NORTH OF THE AREA. HOWEVER...WITH SOME UPWARD MOTION ADDED
FROM WITH THE H25 JET STREAK...AS WELL AS THE H85 FRONT MOVING
FURTHER SOUTH...MAY CONTINUE TO SEE THE POSSIBILITY OF AN
ISOLATED THUNDERSTORM BECOMING STRONGAS LAPSE RATES ABOVE H85 ARE
SOMEWHAT STEEP...PARTICULARLY OVER THE NORTHEASTERN AREAS. THE
FRONTAL PASSAGE SHOULD PUSH OFFSHORE FROM 10Z-12Z. AM EXPECTING A
BRIEF PERIOD IN THE MORNING WHERE SHOWERS SHOULD DIE OFF...BUT
WITH INCREASED OVER-RUNNING DEVELOPING BY THE AFTERNOON...SHOWERS
WILL ONCE AGAIN DEVELOP ACROSS THE AREA FRIDAY. WITH MOSTLY CLOUDY
CONDITIONS AND CONTINUED NORTHERLY FLOW...WILL EXPECT TEMPERATURES
TO REMAIN RATHER COOL RANGING WITHIN THE 50S TO LOWER 40S.
LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...GFS HAS FINALLY COME
AROUND TO A RESEMBLANCE OF THE OTHER MODELS WITH THE HANDLING OF THE
UPPER LOW. THE UPPER LOW WILL REMAIN NEAR THE ARIZONA/NEW MEXICO
BORDER FRIDAY NIGHT AND THEN SLOWLY PIVOT NORTHEAST ON SATURDAY
TOWARD FAR WEST TEXAS AND THEN THROUGH THE TEXAS PANHANDLE ON
SUNDAY. COLD FRONT EXPECTED TO STALL OVER NORTHWEST GULF OF MEXICO
FRIDAY NIGHT WITH A COASTAL TROUGH DEVELOPING TOWARD THE MID-COAST
REGION SATURDAY. STRONG MOISTURE ADVECTION OVER THE SHALLOW COOL
AIRMASS IS EXPECTED FRIDAY NIGHT INTO SATURDAY AS 85H SOUTH TO
SOUTHEASTERLY FLOW INCREASES. MODELS SHOW STRONG ISENTROPIC LIFT
DEVELOPING FRIDAY NIGHT AND INCREASED POPS TO LIKELY. LARGE SCALE
LIFT WILL CONTINUE TO INCREASE FOR SATURDAY AS UPPER LEVEL DIVERGENCE
STRENGTHENS OVER SOUTH TEXAS AS AREA WILL BE BETWEEN THE LEFT EXIT
REGION OF JET MOVING ACROSS NORTHERN MEXICO AND POLAR JET LIFTING
NORTH THROUGH WEST TEXAS. RAISED POPS TO CATEGORICAL FOR SATURDAY
ACROSS THE COASTAL PLAINS AND LIKELY ELSEWHERE. THE UPPER LEVEL
SUPPORT WILL BEGIN TO LIFT NORTH OF THE AREA SATURDAY NIGHT BUT
STRONG LOW LEVEL WARM AIR ADVECTION WILL CONTINUE AS THE COASTAL
TROUGH SLOWLY MOVES INLAND...KEPT LIKELY POPS GOING FOR THE COASTAL
PLAINS. RAIN CHANCES WILL BE ON THE DECREASE FROM THE WEST SUNDAY AS
A WEAK BOUNDARY MOVES THROUGH. RAINFALL TOTALS FROM THIS EVENT WILL
BE NEAR 3 INCHES OVER THE VICTORIA CROSSROADS TO A LITTLE LESS THAN
1 INCH FOR THE LAREDO AREA BUT ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE. A SLOW WARMING TREND WILL OCCUR FOR SPRING BREAK WEEK WITH
A STEADY INCREASE IN LOW LEVEL MOISTURE THAT WILL LIKELY KEEP
SKIES MOSTLY CLOUDY THROUGH THE PERIOD. THE LOW LEVEL FLOW AND
MOISTURE DEPTH SHOULD INCREASE ENOUGH BY THURSDAY FOR ISOLATED
STREAMER SHOWERS TO DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 57 57 51 60 58 / 70 50 70 80 70
VICTORIA 51 55 50 59 57 / 80 50 70 80 70
LAREDO 48 51 47 59 53 / 60 50 60 60 50
ALICE 51 54 48 58 56 / 70 50 70 70 60
ROCKPORT 57 59 52 62 59 / 70 50 70 80 70
COTULLA 47 48 46 56 52 / 70 50 60 70 50
KINGSVILLE 56 56 49 59 56 / 70 50 70 70 60
NAVY CORPUS 59 60 51 60 58 / 70 50 70 70 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
CB/85...SHORT TERM
TMT/89...LONG TERM
RG/82...AVIATIONHazardous weather outlook, Mar 8, 5:08 AM CST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 AM CST THU MAR 8 2012 TXZ229>234-239>247-091115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 508 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE COASTAL BEND TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...MAINLY THROUGH MID AFTERNOON. A WIND ADVISORY IS IN EFFECT AND MAY NEED TO BE UPGRADED TO A HIGH WIND WARNING FOR PORTIONS OF THE COASTAL BEND LATER THIS MORNING IF WINDS STRENGTHEN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN PORTIONS OF THE COASTAL BEND. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS UP TO 55 MPH. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. EVEN THE MOST EXPERIENCED SWIMMERS SHOULD AVOID SWIMMING IN THE COASTAL WATERS TODAY. IF CAUGHT IN A RIP...ALWAYS SWIM PARALLEL TO SHORE TO ESCAPE. A STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS AFTER MIDNIGHT TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE FRONT. RAINFALL AMOUNTS OF 1/4 TO 1/2 INCH ARE EXPECTED. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF SHOWERS WILL OCCUR FRIDAY THROUGH THE WEEKEND WITH LOCALLY HEAVY RAINFALL POSSIBLE IN SOME LOCATIONS. HOWEVER...WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. AN ELEVATED RIP CURRENT RISK WILL ALSO EXIST ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-091115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 508 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE BAYS AND COASTAL WATERS THROUGH EARLY EVENING. WIND GUSTS TO GALE FORCE ARE POSSIBLE. AREAS OF SEA FOG CAN BE EXPECTED ALONG THE NEARSHORE WATERS TODAY AND TONIGHT. VISIBILITIES WILL RANGE FROM 1 TO 3 MILES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE OFF THE COAST AROUND DAYBREAK FRIDAY WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE. SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY. A GOOD CHANCE OF SHOWERS WILL OCCUR FRIDAY THROUGH THE WEEKEND WITH LOCALLY HEAVY RAINFALL POSSIBLE IN SOME LOCATIONS. HOWEVER...WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:40 PM CST | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| Mar 8, 8:13 PM CST | Severe Thunderstorm Warning | CRP | La Salle | 62 min |
| Mar 8, 9:08 PM CST | Severe Thunderstorm Warning | CRP | Webb | 67 min |
| Mar 8, 9:12 PM CST | Severe Thunderstorm Warning | CRP | La Salle | 63 min |
| Mar 8, 9:52 PM CST | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 38 min |
| Mar 8, 10:05 PM CST | Severe Thunderstorm Warning | CRP | Duval, Webb | 25 min |
| Mar 9, 3:40 AM CST | Small Craft Advisory | CRP | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.